Alert archive / Oregon / Gale Warnings in 2011

Gale Warning 36, NWS Medford, OR

November 20, 2011

NWS Medford, OR issued this gale warning at Nov 20, 2011, 9:10 AM PST. It took effect at Nov 21, 2011, 1:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 9:10 AM PST (17:10 UTC)
In effect from
Nov 21, 2011, 1:00 AM PST
Expired
Nov 21, 2011, 7:00 PM PST
In force
18 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WHUS76 KMFR 201710
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PST SUN NOV 20 2011

PZZ356-376-202330-
/O.UPG.KMFR.GL.A.0032.111121T1200Z-111122T0600Z/
/O.NEW.KMFR.SE.W.0049.111121T0900Z-111123T2100Z/
/O.NEW.KMFR.GL.W.0036.111121T0900Z-111122T0600Z/
/O.UPG.KMFR.SE.A.0039.111121T1800Z-111123T2100Z/
/O.CON.KMFR.SR.A.0003.111122T0600Z-111123T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
910 AM PST SUN NOV 20 2011

...GALE WARNING IN EFFECT FROM 1 AM TO 10 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM PST
WEDNESDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED AND IS ALSO IN EFFECT
FROM 1 AM MONDAY TO 1 PM PST WEDNESDAY. A STORM WATCH REMAINS IN
EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING.

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 30 TO 40 KT WITH
  GUSTS OF 45 TO 50 KT DEVELOPING LATE TONIGHT INTO MONDAY MORNING
  AND CONTINUING THROUGH AT LEAST LATE MONDAY EVENING. SOUTH WINDS
  WILL INCREASE FURTHER LATE MONDAY EVENING THROUGH TUESDAY NIGHT
  AND MAY REACH STORM FORCE WITH POTENTIAL GUSTS TO 55 KT.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY WIND
  WAVES...WILL DEVELOP LATE TONIGHT THROUGH MONDAY WITH SEAS OF 13
  TO 16 FEET. SEAS WILL THEN BUILD FURTHER MONDAY NIGHT THROUGH
  TUESDAY NIGHT...REACHING 20 TO 24 FEET. SEAS WILL GRADUALLY
  LOWER BELOW 18 FEET WEDNESDAY AFTERNOON.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECT NORTH
  OF BROOKINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

PZZ350-370-202330-
/O.UPG.KMFR.GL.A.0032.111121T1200Z-111122T0600Z/
/O.NEW.KMFR.SE.W.0049.111121T0900Z-111123T2100Z/
/O.NEW.KMFR.GL.W.0036.111121T0900Z-111122T0600Z/
/O.UPG.KMFR.SE.A.0039.111121T1200Z-111123T2100Z/
/O.CON.KMFR.SR.A.0003.111122T0600Z-111123T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
910 AM PST SUN NOV 20 2011

...GALE WARNING IN EFFECT FROM 1 AM TO 10 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM PST
WEDNESDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED AND IS ALSO IN EFFECT
FROM 1 AM MONDAY TO 1 PM PST WEDNESDAY. A STORM WATCH REMAINS IN
EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING.

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 30 TO 40 KT WITH
  GUSTS OF 45 TO 50 KT DEVELOPING LATE TONIGHT AND CONTINUING
  THROUGH AT LEAST MONDAY EVENING. SOUTH WINDS WILL INCREASE
  FURTHER MONDAY NIGHT THROUGH TUESDAY NIGHT AND MAY REACH STORM
  FORCE WITH POTENTIAL GUSTS TO 55 KT.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY WIND
  WAVES...WILL DEVELOP LATE TONIGHT THROUGH MONDAY WITH SEAS OF 13
  TO 16 FEET. SEAS WILL THEN INCREASE FURTHER MONDAY NIGHT THROUGH
  TUESDAY NIGHT...REACHING 20 TO 24 FEET. SEAS WILL GRADUALLY
  LOWER BELOW 18 FEET WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
165 
WHUS76 KMFR 202306
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PST SUN NOV 20 2011

PZZ356-376-211130-
/O.EXT.KMFR.GL.W.0036.111121T0900Z-111122T1800Z/
/O.CON.KMFR.SE.W.0049.111121T0900Z-111123T2100Z/
/O.EXT.KMFR.SR.A.0003.111122T1800Z-111123T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
306 PM PST SUN NOV 20 2011

...GALE WARNING NOW IN EFFECT FROM 1 AM MONDAY TO 10 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO
1 PM PST WEDNESDAY...
...STORM WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THE GALE WARNING IS NOW IN EFFECT FROM 1 AM MONDAY TO 10 AM PST
TUESDAY. THE STORM WATCH IS NOW IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT FROM 1 AM MONDAY TO 1 PM PST WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 25 25 TO 30 KT
  WITH GUSTS TO AROUND 40 KT DEVELOPING MONDAY MORNING. THE GALES
  WILL INCREASE TO 35 TO 40 KT WITH GUSTS TO 50 KT MONDAY
  AFTERNOON AND EVENING. SOUTH WINDS SHOULD INCREASE FURTHER
  TUESDAY THROUGH WEDNESDAY MORNING WITH STORM FORCE POTENTIAL
  GUSTS TO 55 KT.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND
  WAVES...WILL DEVELOP MONDAY WITH SEAS OF 10 TO 13 FEET. SEAS
  WILL THEN BUILD FURTHER MONDAY NIGHT THROUGH TUESDAY TO 16 TO 22
  FEET. SEAS UP TO 24 FEET ARE POSSIBLE MAINLY IN THE OUTER WATERS
  LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. SEAS WILL
  GRADUALLY LOWER TO AROUND 15 FEET WEDNESDAY AFTERNOON.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECT NORTH OF
  BROOKINGS AND MAINLY BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

PZZ350-370-211130-
/O.EXT.KMFR.GL.W.0036.111121T0900Z-111122T1800Z/
/O.CON.KMFR.SE.W.0049.111121T0900Z-111123T2100Z/
/O.EXT.KMFR.SR.A.0003.111122T1800Z-111123T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
306 PM PST SUN NOV 20 2011

...GALE WARNING NOW IN EFFECT FROM 1 AM MONDAY TO 10 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO
1 PM PST WEDNESDAY...
...STORM WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THE GALE WARNING IS NOW IN EFFECT FROM 1 AM MONDAY TO 10 AM PST
TUESDAY. THE STORM WATCH IS NOW IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT FROM 1 AM MONDAY TO 1 PM PST WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 30 TO 35 KT WITH
  GUSTS OF 45 TO 50 KT DEVELOPING LATE TONIGHT INTO EARLY MONDAY
  MORNING. THE GALES WILL CONTINUE THROUGH MONDAY NIGHT. SOUTH
  WINDS SHOULD INCREASE FURTHER TUESDAY THROUGH WEDNESDAY MORNING
  WITH STORM FORCE POTENTIAL GUSTS TO 55 KT.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND
  WAVES...WILL DEVELOP LATE TONIGHT THROUGH MONDAY WITH SEAS OF 12
  TO 14 FEET. SEAS WILL THEN BUILD FURTHER MONDAY NIGHT TO 15 TO
  20 FEET. SEAS UP TO 24 FEET ARE POSSIBLE TUESDAY NIGHT THROUGH
  WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO AROUND 15 FEET
  WEDNESDAY AFTERNOON.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECTED MAINLY
  BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

STAVISH
664 
WHUS76 KMFR 211106
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PST MON NOV 21 2011

PZZ356-376-220015-
/O.EXT.KMFR.GL.W.0036.000000T0000Z-111122T0900Z/
/O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/
/O.UPG.KMFR.SR.A.0003.111122T1800Z-111123T1800Z/
/O.NEW.KMFR.SR.W.0003.111122T0900Z-111123T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
306 AM PST MON NOV 21 2011

...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST
WEDNESDAY...
...STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM PST
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST
TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 25 TO 35 KT WITH
  GUSTS UP TO 40 KT DEVELOPING THIS MORNING. THE GALES WILL
  INCREASE TO 35 TO 40 KT WITH GUSTS UP TO 50 KT THIS AFTERNOON
  AND EVENING. SOUTH WINDS WILL INCREASE FURTHER TONIGHT THROUGH
  TUESDAY NIGHT TO WITH WINDS OF 35 TO 45 KT AND STORM FORCE GUSTS
  OF 55 KT.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND
  WAVES...WILL DEVELOP THIS MORNING AND THIS AFTERNOON WITH SEAS
  OF 9 TO 14 FEET. SEAS WILL CONTINUE TO BUILD THIS EVENING AND
  TONIGHT TO 14 TO 19 FEET. SEAS BUILD FURTHER TUESDAY WITH SEAS
  OF 17 TO 22 FEET EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY
  NIGHT. SEAS UP TO 24 FEET ARE POSSIBLE TUESDAY
  EVENING...MAINLY OVER THE NORTHERN HALF OF THE WATERS. SEAS WILL
  GRADUALLY LOWER WEDNESDAY AFTERNOON TO AROUND 15 TO 17 FEET.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECT NORTH
  OF BROOKINGS AND MAINLY BEYOND 5 NM FROM SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-220015-
/O.EXT.KMFR.GL.W.0036.000000T0000Z-111122T0900Z/
/O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/
/O.UPG.KMFR.SR.A.0003.111122T1800Z-111123T1800Z/
/O.NEW.KMFR.SR.W.0003.111122T0900Z-111123T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
306 AM PST MON NOV 21 2011

...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST
WEDNESDAY...
...STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM PST
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST
TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 30 TO 35 KT WITH
  GUSTS UP TO 45 KT DEVELOPING THIS MORNING INCREASING TO 35 TO 40
  KT WITH GUSTS UP TO 50 KT THIS AFTERNOON AND THIS EVENING. SOUTH
  WINDS WILL INCREASE FURTHER TONIGHT THROUGH TUESDAY NIGHT WITH
  WINDS OF 35 TO 45 KT AND STORM FORCE GUSTS OF 55 KT.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND
  WAVES...WILL DEVELOP THIS MORNING AND THIS AFTERNOON WITH SEAS
  OF 10 TO 15 FEET. SEAS WILL CONTINUE TO BUILD THIS EVENING AND
  TONIGHT TO 15 TO 20 FEET. SEAS BUILD FURTHER TUESDAY WITH SEAS
  OF 18 TO 23 FEET EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY
  NIGHT. SEAS UP TO 24 FEET ARE POSSIBLE TUESDAY EVENING. SEAS
  WILL GRADUALLY LOWER WEDNESDAY AFTERNOON TO AROUND 15 TO 17
  FEET.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECTED
  MAINLY BEYOND 5 NM FROM SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
212 
WHUS76 KMFR 212321
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
321 PM PST MON NOV 21 2011

PZZ356-376-221200-
/O.EXT.KMFR.GL.W.0036.000000T0000Z-111122T0300Z/
/O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/
/O.EXT.KMFR.SR.W.0003.111122T0300Z-111123T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
321 PM PST MON NOV 21 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST
WEDNESDAY...
...STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING.
THE STORM WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 1 PM PST WEDNESDAY. 

* WINDS: SOUTH GALES WILL INCREASE TO 35 TO 45 KT WITH GUSTS UP TO
  STORM FORCE 55 KT TONIGHT. THESE WINDS WILL LAST TUESDAY THROUGH
  EARLY WEDNESDAY.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND
  WAVES...WILL DEVELOP TONIGHT TO 14 TO 19 FEET FEET. SEAS BUILD
  FURTHER TUESDAY WITH SEAS OF 15 TO 23 FEET. SEAS UP TO 24 FEET
  ARE POSSIBLE TUESDAY NIGHT AND EARLY WEDNESDAY. SEAS WILL
  GRADUALLY LOWER WEDNESDAY AFTERNOON TO AROUND 15 TO 17 FEET.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECT NORTH OF
  BROOKINGS AND MAINLY BEYOND 5 NM FROM SHORE WITH THE PEAK SEAS
  OCCURRING AROUND PORT ORFORD AND CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-221200-
/O.EXT.KMFR.GL.W.0036.000000T0000Z-111122T0300Z/
/O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/
/O.EXT.KMFR.SR.W.0003.111122T0300Z-111123T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
321 PM PST MON NOV 21 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST
WEDNESDAY...
...STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING.
THE STORM WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 1 PM PST WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO STORM FORCE 35 TO 45 KT WITH
  GUSTS OF 55 TO 60 TONIGHT. THESE WINDS WILL LAST THROUGH EARLY
  WEDNESDAY.

* SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND
  WAVES...WILL CONTINUE DEVELOPING TONIGHT TO 18 TO 23 FEET BY
  EARLY TUESDAY. SEAS UP TO 24 FEET ARE POSSIBLE TUESDAY NIGHT AND
  EARLY WEDNESDAY. SEAS WILL GRADUALLY LOWER WEDNESDAY AFTERNOON
  TO AROUND 15 TO 17 FEET.

* AREAS AFFECTED: THE STRONGEST WINDS AND SEAS ARE EXPECTED MAINLY
  BEYOND 5 NM FROM SHORE WITH THE PEAK CONDITIONS OCCURRING
  AROUND CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

STAVISH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 20, 8:52 AM PST, 18 minutes earlier.

Area forecast discussion, Nov 20, 8:52 AM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PST SUN NOV 20 2011

.DISCUSSION...THE LOW PRESSURE HAS MOVED INTO THE TAHOE AREA THIS
MORNING. THE LOW MANAGED TO SEND WRAPPED AROUND MOISTURE FAR
ENOUGH NORTH TO PRODUCE SNOW SHOWERS ACROSS SOUTHERN MODOC COUNTY.
HIGH PRESSURE WILL MOVE INTO THE AREA TODAY AND WILL REMAIN OVER
OUR FORECAST AREA THROUGH MONDAY. THE LATEST MODEL RUNS CONTINUE
TO SHOW A STRONG FRONT MOVING INTO THE COASTAL WATERS TUESDAY THEN
STALLING THERE FOR A FEW DAYS. LONG FETCH AND STRONG PRESSURE
GRADIENTS WILL LEAD TO GUSTY WINDS AND HAZARDOUS SEAS IN THE
COASTAL WATERS. GUSTY WINDS WILL MOVE INLAND MONDAY NIGHT THROUGH
TUESDAY.

HAVE UPDATED THE GRIDS FOR PATCHY FOG AND DECREASED SKY COVER TODAY.

&&

.AVIATION...LCL IFR CIGS FROM FOG IS BURNING OFF RAPIDLY. EXPECT
CONDITIONS TO LIFT TO VFR BY 18Z. AREAS OF SNOW THIS MORNING IN
EASTERN SISKIYOU COUNTY AND SOUTHERN MODOC COUNTY COULD BRING CIGS
AND VIS DOWN TO MVFR AT TIMES.

&&

.PREV DISCUSSION... /ISSUED 119 AM PST SUN NOV 20 2011/

DISCUSSION...20/00Z NAM/GFS IN.

A COMPLICATED WEATHER PATTERN FOR THE NEXT SEVERAL DAYS.

A TROUGH JUST OFF THE COAST IS NOW SHEARING AS IT APPROACHES THE
COAST TONIGHT...AND A CUTOFF LOW IS FORMING OFF THE NORTHERN
CALIFORNIA COAST. THE PRECIPITATION BAND AROUND THE DEVELOPING
CUTOFF HAS SPREAD LIGHT PRECIPITATION INTO NORTHERN CALIFORNIA AND
SOUTHWEST AND SOUTH CENTRAL OREGON. A WINTER WEATHER ADVISORY IS
IN EFFECT FOR CAZ082...WHERE THE SNOW WILL HAVE THE MOST IMPACT.
SNOW LEVELS ARE 2000 TO 3000 FEET.

THE RESIDUAL TROUGH AND THE CUTOFF WILL MOVE EAST OF THE CWA
LATER TODAY AND A WEAK RIDGE WILL MOVE IN TO REPLACE IT.
EXPECT SUNDAY TO BE COLD WITH DIMINISHING PRECIPITATION. THE MOST
LIKELY AREA FOR PRECIPITATION WILL BE OVER NORTHERN CALIFORNIA...WHICH
WILL BE CLOSEST TO THE CUTOFF.

THE RIDGE WON'T LAST LONG. YET ANOTHER STRONG UPPER TROUGH WILL
DIG WELL OFFSHORE MONDAY AND TUESDAY...AND SHORT WAVES EJECTING
FROM THE TROUGH WILL PROPEL FRONTS ONSHORE.

THE FIRST OF SEVERAL FRONTS WILL MOVE ONSHORE MONDAY. INITIALLY
IT WILL BE WEAK BUT UPPER LEVEL SUPPORT WILL IMPROVE AS IT MOVES
IN AND THIS WILL BE THE BEGINNING OF A SUSTAINED STRONG SOUTH WIND
EVENT. AT THIS TIME IT APPEARS THAT THIS EVENT WILL LAST FROM
MONDAY EVENING THROUGH WEDNESDAY MORNING AS THE FRONT STALLS
OFFSHORE. WINDS MAY PEAK AT STORM FORCE. THE COAST AND COAST
RANGE...IN PARTICULAR...WILL BE GETTING A LOT OF RAIN FROM THIS
PATTERN...MAYBE TOPPING TEN INCHES AT SOME COAST RANGE LOCATIONS.
THE SUSTAINED SOUTHERLY ADVECTION WILL ALLOW SNOW LEVELS TO RISE
UP TO 5000-6000 FEET AND POSSIBLY HIGHER TUESDAY INTO WEDNESDAY.

THE FRONT WILL FINALLY MOVE ONSHORE WEDNESDAY EVENING JUST AHEAD
OF THE LONG WAVE TROUGH. THE TROUGH ITSELF WILL MOVE ONSHORE
WEDNESDAY NIGHT INTO THURSDAY...SPLITTING AS IT DOES SO. THE MAIN
EFFECT OF THE SPLIT WILL BE TO DELAY THE DEPARTURE OF THE TROUGH
TO POINTS EAST. IT WILL MOVE EAST OF THE CWA EARLY THURSDAY.

YET ANOTHER SHORT WAVE WILL MOVE ON THE HEELS OF THE THURSDAY
MORNING SYSTEM...MOVING ONSHORE IN THE AFTERNOON AND EVENING. THIS
WILL PUSH ANOTHER COLD FRONT ONSHORE THURSDAY AND IT WILL GRADUALLY
WEAKEN AS IT MOVES INLAND. THIS DOES NOT LOOK TO BE AS STRONG OF A
SYSTEM AS THE TWO FROM EARLIER IN THE WEEK...BUT IT DOES APPEAR TO
BE COLDER WHICH COULD IMPACT TRAVEL OVER MOUNTAIN PASSES.

MODEL DIFFERENCES ARE SIGNIFICANT BEYOND THURSDAY BUT THE PATTERN
IS LIKELY TO REMAIN ACTIVE. THE UNCERTAINTY IS REGARDING THE
TIMING AND DURATION OF THE BREAKS BETWEEN SYSTEMS. WILL NOT CHANGE
GRIDS FROM THURSDAY ON EXCEPT TO RESOLVE DISCREPANCIES.

AVIATION...MOSTLY VFR NORTH OF THE UMPQUA DIVIDE THIS
EVENING...THOUGH CEILINGS MAY LOWER TO IFR IN PARTS OF THE UMPQUA
BASIN TOWARD DAYBREAK. MVFR CEILINGS AND MOUNTAIN OBSCURATIONS
WILL EXTEND ACROSS CURRY...JOSEPHINE...JACKSON AND SISKIYOU COUNTY
TONIGHT AS LOW PRESSURE CONTINUES TO MOVE SOUTH OFF THE CALIFORNIA
COAST. LOCAL IFR CEILINGS AND VISIBILITY ARE EXPECTED IN SOUTHERN
SISKIYOU COUNTY IN PERIODS OF SNOW. LOCAL MVFR CEILINGS AND
VISIBILITY IN SOUTHERN KLAMATH...SOUTHERN LAKE AND MODOC COUNTIES
IN LIGHT SNOW. THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES
SHOULD STAY VFR MOST OF THE NIGHT. ALL AREAS WILL CLEAR TO VFR
SUNDAY EXCEPT FOR SOME MVFR CIGS WITH HIGHER TERRAIN OBSCURED IN
THE CASCADES.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
     ORZ021.

CA...NONE.
PZ...HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
     PZZ310.
     GALE WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     PZZ350-356-370-376.
     STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR PZZ356-376.
     HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
     AFTERNOON FOR PZZ350-370.

08/99/99
Hazardous weather outlook, Nov 20, 6:02 AM PST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
602 AM PST SUN NOV 20 2011

CAZ082-201515-
SOUTH CENTRAL SISKIYOU COUNTY-
602 AM PST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:00 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake24 hr
Nov 20, 3:00 AM PSTStorm WatchMFR24 hr
Nov 20, 9:10 AM PSTHazardous Seas WarningMFR3 days

Nearby

Gale Warnings in Oregon, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.